| Model Number |
ZXR00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); No Code Available (3191)
| Date of Event |
10/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: (b)(6) 2017 provided as patient first experienced a shadow in lower half of vision at one day post-op.(b)(4).Explant was scheduled for (b)(6) 2018 however not yet confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that a tecnis symfony multifocal intraocular lens (model zxr00, +17.0 diopter) was implanted in patient's operative eye on (b)(6) 2017.Reportedly it was later scheduled to be explanted on (b)(6) 2018 in a secondary procedure because of patient experiencing glare.Target ref -0.12, sans correction visual acuity (scva) 1 day postop was 20/40 +2 chief complaint (cc) shadow in lower half of vision, scva 6 day postop 20/20 j3 no complaints, scva 2 months postop 20/25 j4 cc terrible glare both day and night manifest refraction (mr) pl-0.50×160 20/20, scva 3 months postop 20/20-2 j3 cc glare, unable to drive at night, mr-0.75-0.25×172 20/20, scva 3-and-a-half-month post op 20/25-1 j3 cc glare is unbearable, day and night.Mr -0.25-0.50×165 20/20.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 3/21/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.